Alert archive / Wyoming / Special Weather Statements in 2012

Special Weather Statement, NWS Cheyenne, WY

April 19, 2012Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Apr 19, 2012, 2:02 PM MDT for Laramie County, Wyoming. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2012, 2:02 PM MDT (20:02 UTC)
Expired
Apr 19, 2012, 3:00 PM MDT
In force
58 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 8 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 3:00 PM MDTHAIL 0.25Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS85 KCYS 192002
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT THU APR 19 2012

WYZ117-118-192100-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
202 PM MDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 300
PM MDT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARREN AF BASE...OR 8 MILES WEST OF
CHEYENNE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHEYENNE...
  WARREN AF BASE...
  FRONTIER PARK...
  SOUTH GREELEY HIGHWAY...
  FOX FARM-COLLEGE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND
372.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4108 10496 4118 10498 4117 10462 4100 10457
      4099 10462
TIME...MOT...LOC 2002Z 285DEG 20KT 4114 10492

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Apr 19, 12:22 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 19, 12:22 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1222 PM MDT THU APR 19 2012

.UPDATE...

AVIATION...18Z TAFS...WIDELY SCATTERED SHOWERS WITH A FEW TSTORMS
WILL OCCUR THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA.
FEEL THE BEST CHANCE FOR STORMS WILL BE NEAR KCYS IN THE
CONVERGENCE AREA ALONG THE SOUTHERN LARAMIE RANGE AND CHEYENNE
RIDGE. WEST TO NORTHWEST WINDS WILL REMAIN GUSTY THIS AFTERNOON
AND WILL DIMINISH SLIGHTLY OVERNIGHT AS THEY BECOME MORE NORTHERLY
IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS.
MIDLEVEL CLOUDS WILL PERSIST THROUGH THE DAY AS WELL WITH SOME
CB TOWERS BECOMING MORE AND MORE PREVALENT THIS AFTERNOON
WITH THE HEATING OF THE DAY. THE ACTIVITY SHOULD MOVE FROM WEST TO
EAST AFTER SUNSET...GENERALLY CLEARING THE CWA OVERNIGHT. SOME MVFR
CIGS LOOK TO RETURN TO NORTHEASTERN PORTIONS OF THE PANHANDLE
AGAIN TONIGHT. RJM

&&

.PREV DISCUSSION... /ISSUED 1139 AM MDT THU APR 19 2012/

UPDATE...RAIN CHANCES THROUGH TONIGHT LOOKING A LITTLE BETTER
THAN THE PAST FEW DAYS. PRECIPITABLE WATER VALUES RANGING FROM
ONE HALF TO THREE QUARTERS OF AN INCH...AND SOME 120 TO 170
PERCENT OF NORMAL. 11 AM DEWPOINTS RUNNING ABOUT THE SAME AS 24
HOURS AGO AT MOST SITES...EXCEPT UP 2 AND 4 DEGREES RESPECTIVELY
AT LARAMIE AND RAWLINS...AND DOWN 10 DEGREES AT CHEYENNE DUE TO
DOWNSLOPING NORTHWEST WINDS. UPSTREAM 12Z RAOBS AT BOISE...ELKO
AND SALT LAKE CITY SHOWING MOISTURE HEADING TOWARDS SOUTHERN
WYOMING THIS AFTERNOON.

INITIAL SHORTWAVE TROUGH MOVES SOUTHEAST TO EASTERN MONTANA BY
LATE THIS AFTERNOON. WITH UPWARD VERTICAL MOTION INDICATED AT
700 MB...AND RELATIVELY MOIST AIRMASS...INHERITED SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS LOOKS GOOD FOR THIS AFTERNOON...FOCUSED
ALONG THE INVERTED TROUGH AXIS FROM CASPER TO KIMBALL. DECREASED
RAIN CHANCES THIS AFTERNOON FROM ALLIANCE TO SIDNEY PER THE NAM
QPF PROG AND TO MESH WITH GRIDS FROM THE NORTH PLATTE OFFICE.
MINOR ADJUSTMENTS MADE TO THE AFTERNOON TEMPERATURE...DEWPOINT...
WIND AND POPS GRIDS.  RUBIN

PREV DISCUSSION... /ISSUED 852 AM MDT THU APR 19 2012/

UPDATE...LOW CLOUD BAND AND SOME LIGHT RAIN SHOWERS HAVE CREPT
ACROSS CHADRON AND DAWES COUNTY NEBRASKA...SO ADDED SHOWERS TO THE
FORECAST THERE FOR THE REST OF THE MORNING AS LIGHT RAIN WAS
REPORTED AT THE CHADRON ASOS BETWEEN 730 AM AND 800 AM. THE LOW
LEVELS ARE SLIGHTLY MORE MOIST TODAY COMPARED TO YESTERDAY THUS
HOPEFULLY MORE WIDESPREAD AREAS WILL SEE SOME BENEFICIAL AND MUCH
NEEDED RAIN LATER TODAY.

RUBIN

PREV DISCUSSION... /ISSUED 531 AM MDT THU APR 19 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
ONE MORE OPPORTUNITY FOR SCATTERED AFTERNOON AND EVENING CONVECTION
TODAY BEFORE THINGS TURN DRY AND WARMER FOR FRIDAY AND SATURDAY.
SHORTWAVE ENERGY CENTERED ATOP THE CWA EARLY THIS MORNING WILL
TRANSLATE EAST THIS MORNING. ALTHOUGH SHOWERS WILL LINGER ACROSS THE
EASTERN ZONES THROUGH THE EARLY MORNING... ANTICIPATE THE BULK OF
THEM WILL BE EAST OF THE CWA BY DAYBREAK. 08Z SATELLITE PIX SHOW
FINAL UPSTREAM SHORTWAVE SPINNING OVER NW MONTANA. UPSTREAM RIDGE
AMPLIFICATION ALONG THE WEST COAST WILL CAUSE THIS SHORTWAVE TO DIVE
SOUTHEAST THROUGH THE CWA LATER TODAY. AS A RESULT EXPECT EXPECT
ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING SHOWERS. MOISTURE
AVAILABILITY OR LACK THEREOF WILL BE THE MAIN LIMITING FACTOR FOR
COVERAGE. PWATS WERE IN EXCESS OF A HALF AN INCH OVER THE EASTERN
PLAINS ON WEDNESDAY...BUT ARE ONLY PROGGED TO BE ABOVE 0.4 LATER
TODAY. INSTABILITY WILL ALSO BE FAIRLY WEAK AGAIN TODAY WITH SBCAPES
PROGGED TO ONLY BE BETWEEN 100 AND 200 J/KG. AS A RESULT...CAN NOT
RULE OUT THUNDER AND WILL MAINTAIN ISOLATED AFTERNOON MENTION. BOTH
THE NAM AND GFS DEPICT THE SHORTWAVE WILL COME THROUGH RATHER
FRACTURED AND DISORGANIZED WITH THE STRONGEST MOVING INTO NE WYOMING
THIS EVENING AND INTO WEST CENTRAL NEBRASKA AFTER MIDNIGHT.
SO...SUSPECT CONVECTION WILL LINGER LATER INTO THE NIGHT ESPECIALLY
FOR AREAS NEAREST THE WY/NE STATELINE AND POINTS EAST. THICKER CLOUD
COVER WILL KEEP TEMPERATURES IN THE 50S WEST AND 50S TO LOW 60S
EAST. HEIGHTS WILL BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY
YIELDING IN DRY CONDITIONS. THE LLVL THERMAL RIDGE WILL LAG ON
FRIDAY RESULTING IN A TRANSITIONAL DAY TEMPERATURES WISE...WITH
HIGHS ONLY REACHING THE 60S. THIS CHANCES ON SATURDAY AS H7 CLIMB TO
AROUND 5C. THIS WILL BOOST AFTERNOON HIGHS WELL INTO THE 70S EAST
AND UPPER 60S/LOW 70S WEST.

LONG TERM...SUNDAY THROUGH WEDNESDAY...RATHER HIGH AMPLITUDE
RIDGE WEST OF THE CWA SUNDAY WILL SLOWLY TRANSLATE EAST ACROSS THE
REGION MONDAY AND TUESDAY KEEPING WARM AND GENERALLY DRY WEATHER
OVER THE CWA DURING THE PERIOD. SOME WEAK AFTERNOON INSTABILITY
MAY ALLOW FOR A FEW SHOWERS AROUND THE MTNS EARLY NEXT WEEK.
CHANGES MAY THEN BEGIN TO ENSUE WEDS AS UPPER RIDGE AXIS SHIFTS
OVER THE PLAINS AND CWA BEGINS TO FEEL INITIAL EFFECTS OF NEXT
UPPER TROUGH THAT SHOULD BE DIGGING ALONG THE WEST COAST WITH
SLIGHTLY COOLER TEMPS AND A SMALL INCREASE IN THE CHANCE FOR
SHOWERS.

FIRE WEATHER...
ONE MORE REASONABLE CHANCE TO PICK UP LIGHT PRECIPITATION ACROSS THE
DISTRICT THIS AFTERNOON AND TONIGHT BEFORE THINGS DRY OUT FOR THE
UPCOMING WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN DEVELOP TODAY AS A WEAK DISTURBANCE SLIDES THROUGH THE REGION.
ANY REALIZED RAIN AMOUNTS WILL REMAIN FAIRLY LIGHT...WITH PERHAPS UP
TO A TENTH OR TWO FOR THOSE FORTUNATE ENOUGH TO FIND THEMSELVES
UNDERNEATH A HEAVIER BAND. MORE CLOUD COVER WILL KEEP TEMPERATURES
IN THE 50S/LOW 60S TODAY AND MINIMUM RELATIVE HUMIDITIES IN THE 20S
AND 30S. PRECIPITATION WILL END FROM WEST TO EAST LATER TONIGHT WITH
EXCELLENT HUMIDITY RECOVERIES TONIGHT. TEMPERATURES WILL WARM BACK
SOLIDLY INTO THE 60S ON FRIDAY WITH 70S FOR MOST PLACES ON SATURDAY
AND SUNDAY. A BROAD AREA OF HIGH PRESSURE WILL KEEP CONDITIONS DRY
OVER THE WEEKEND. MINIMUM RELATIVE HUMIDITIES WILL DROP SLOWLY INTO
THE CRITICAL RANGE THROUGH EARLY NEXT WEEK. FORTUNATELY WINDS LOOK
TO BE LIGHT. WINDS WILL HOWEVER BEGIN PICKING UP NEXT TUESDAY AND
WEDNESDAY...PROVIDING THE NEXT CHANCE TO SEE CRITICAL FIRE WEATHER
CONDITIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...HAHN
LONG TERM...RE
Hazardous weather outlook, Apr 19, 10:13 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 AM MDT THU APR 19 2012

WYZ101>119-201615-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1013 AM MDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY
AFTER 2 PM. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AT 25 MPH
TO THE WEST OF INTERSTATE 25...AND TO THE SOUTHEAST AT 15 MPH TO
THE EAST OF INTERSTATE 25. THE THREAT FROM THUNDERSTORMS WILL BE
LIGHTNING. RAINFALL AMOUNTS WILL BE UP TO ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-201615-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1013 AM MDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY
AFTER 2 PM. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AT 15 MPH.
THE THREAT FROM THUNDERSTORMS WILL BE LIGHTNING. RAINFALL AMOUNTS
WILL BE UP TO ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Apr 19, 2:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT THU APR 19 2012

WYZ117-118-192100-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
202 PM MDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 300
PM MDT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARREN AF BASE...OR 8 MILES WEST OF
CHEYENNE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHEYENNE...
  WARREN AF BASE...
  FRONTIER PARK...
  SOUTH GREELEY HIGHWAY...
  FOX FARM-COLLEGE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND
372.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4108 10496 4118 10498 4117 10462 4100 10457
      4099 10462
TIME...MOT...LOC 2002Z 285DEG 20KT 4114 10492

CLAYCOMB

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:32 PM MDTSpecial Weather StatementCYSLaramie58 min
Apr 19, 2:58 PM MDTSpecial Weather StatementCYSLaramie32 min

Nearby

Special Weather Statements in Wyoming, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.